... morning. Could this be a side effect of omeprazole? I am light headed all of the time as well. Am I reacting to this drug? Thanks
6 Mar 2011
Mel, sorry I don't know if it causes these symptoms but the electric shock feeling you are feeling can also be because someone stopped their antidepressant suddenly. It is called "Brain Zaps," and if you stopped an anti depressant suddenly, try looking up brain zaps in wikipedia.org to see if you have any of the other symptoms from stopping the anti depressant. I too have had some dizziness and am on omeperazole so I am favoriting your question to see if Rajive or Maso answers this later.
6 Mar 2011
While it is not a common side effect, the dizziness is a reported effect from the omeprazole. I saw nothing in the literature about the electric shock that you describe, but that does not mean that this is not from the omeprazole.
Have you changed, started or stopped any other medications?
Omeprazole should be taken half hour before a meal and will be affected by certain other medications. I have taken omeprazole for months and have had no side effects fortunately.
If your problem persists, please consult a physician.
7 Mar 2011
How long have you been taking this drug? Dizziness is a side effect along with a list of others. What other meds do you take? You could be having an allergic reaction, (altho sounds like not a big one) or a drug interreaction. Call your doctor & tell him about this right away. You didn't give enough info about your entire health to know exactly what this could be. The FDA just released a report about taking pro-ton inhibitors for long periods of time. It leaches the magnesium out of your system & can cause osteoporosis. I was especially mad as doctors have had me on this or other drugs like it for years, & my bones are so bad I'm now on Forteo. You can also go to the top of the page & look it up under "Drugs A - Z." I wish you luck & remember about taking this drug for more than two weeks.
- Omeprazole Information for Consumers
- Omeprazole Information for Healthcare Professionals (includes dosage details)
- Side Effects of Omeprazole (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
feeling of electric shock or tremors, loss of focus, extremly sleepy.
2 answers • 18 Jun 2010
They are small but very sore and causing me concern, is it possible that its a side effect of omeprazole capsules? i have been booked for a biopsy to ...
1 answer • 30 Nov 2010
I'm only taking 2mg, but having serious side effects, dizziness. Help and suggestions to get through
... the dizziness?? I took 2mg yesterday and started feeling dizzy. It increased and still have it today. It feels like it has before when I've ...
2 answers • 22 Apr 2011
2 answers • 26 Oct 2011
I feel like I am dieing. Electric shocks constantly, my head feals like its on fire and diareah. How long does this go on. I quit taking it because I ...
2 answers • 27 Apr 2012